Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: DIAREHEA


 Jen_Milliner - Sun Nov 11, 2007 5:47 pm

I am a 32 yr old female. I have had diarehea now for over 9 yrs. It will last for about 2 weeks and then I will have a day or two of painful constipation then back to diarehea. I have tried over the counter medicines, prescriptions, diet change, ect. I have had upper and lower GI, my gall bladder was removed. I was even told once that it might be a infection and put on antibiotics. Still nothing helps to relieve this. I don't like to go out since I have had accidents while out. I am disabilty for migraines so thank god I don't have to go to work with this problem. I am at my wits end and want to be able to have a normal bowl movement. My husband makes fun of me and says that our 8 yr old has better bowl movements then me. I don't know what to do anymore. Please help me.
 Dr. Chan Lowe - Sun Nov 11, 2007 6:53 pm

User avatar Hi Jen_Milliner,

It sounds like you need some further testing. I would suggest a few things. First, you should be evaluated for inflammatory bowel disease (Crohn's disease and ulcerative colitis). Also, celiac disease should be evaluated for.

If these are normal I would suggest following up with your GI specialist for further evaluation of malabsorption issues. Testing of stool sodium levels can help determine if this is an issue with not absorbing or secreting water in the stool.

I would also recommend eating a high fiber diet to help absorb some of the water leading to diarrhea.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us